MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SPLINTING TUBE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SPLINTING TUBE
Model Number ST-SB1
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Erosion (1750)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported at the end of a diagnostic upper enteroscopy for anemia, the splinting tube had an inflation problem, abnormal pressure was observed.It provided a negative 2 and a deflated balloon but when the hose was removed, the balloon was still inflated resulting in minimal mucosal erosion.There was no delay and procedure was completed with the same device.There were no reports of serious injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, as the actual product had already been disposed of at the facility, we used st-sb1 (lot: 1200333) and obcu (serial no.: (b)(6)) owned by the hinode factory to confirm the reproduction.The air flow tube was kinked during balloon deflation, assuming that the air flow tube was clogged due to deflation of the balloon.As a result, the balloon remained inflated even though the obcu pressure display was negative.Additionally, we confirmed that if the temperature does not fall below -6kpa within 20 seconds, the obcu alarm will sound, and contraction will stop.Although the clear cause cannot be determined, the following causes are suspected: -the balloon deflation was hindered due to clogging of the air flow tube due to a kink in the air flow tube during balloon deflation.-the sliding tube was withdrawn without sufficient confirmation that the balloon was completely deflated.The event can be prevented by following the instructions for use (ifu) which state: "do not step onto or place objects on the air flow tube during operation.It may become impossible to inflate or deflate the balloon." ·ifu of obcu.-when the pressure inside the balloon reaches ¿6 kpa, suction stops, the deflation indicator lights up without blinking, and the balloon pressure is maintained at that point.-when the balloon pressure continues to remain over ¿6 kpa for 20 seconds or more after the balloon deflation process has started, the alarm sounds intermittently, and the balloon pressure is maintained at that level.·ifu of sif-q180.-carefully withdraw both the endoscope and the single use splinting tube together while observing the endoscopic image and the x-ray image.- if you feel a resistance while operating the single use splinting tube after balloon deflation, check under x-ray image that the balloon has deflated to the intestinal shape.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SPLINTING TUBE
Common Device Name
SINGLE USE SPLINTING TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18962339
Report Number3003637092-2024-00043
Device Sequence Number8126337
Product Code FED
UDI-Device Identifier04953170237201
UDI-Public04953170237201
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST-SB1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown